Alert archive / Wisconsin / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this red flag warning at Apr 15, 2015, 3:49 AM CDT for 5 counties in Wisconsin. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 15, 2015, 12:00 PM CDT
- Expired
- Apr 15, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3510 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WWUS83 KGRB 150849 RFWGRB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FOR CENTRAL WISCONSIN DUE TO LOW HUMIDITY LEVELS AND DRY FUELS... .THE COMBINATION OF WARM TEMPERATURES...AFTERNOON RELATIVE HUMIDITIES IN THE 13 TO 20 PERCENT RANGE...INCREASING SOUTHEAST WINDS AND DRY FUEL LEVELS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO CENTRAL WISCONSIN FROM THIS AFTERNOON INTO EARLY THIS EVENING. WIZ030-035>037-045-151700- /O.UPG.KGRB.FW.A.0001.150415T1700Z-150416T0100Z/ /O.NEW.KGRB.FW.W.0001.150415T1700Z-150416T0100Z/ MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA- 349 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WISCONSIN... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THE AFFECTED COUNTIES ARE...MARATHON...WOOD...PORTAGE... WAUPACA AND WAUSHARA. * WINDS FROM THE SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY FALLING INTO THE 13 TO 20 PERCENT RANGE. * TEMPERATURES RISING INTO THE MIDDLE 60S. * IMPACTS...BURNING RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE INFORMATION ON BURNING RESTRICTIONS...VISIT THE WISCONSIN DNR WEBSITE AT DNR.WI.GOV/TOPIC/FORESTFIRE/RESTRICTIONS.HTML AND CLICK ON THE APPROPRIATE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS WILDLAND FIRE CONDITIONS. PERSONS ARE URGED TO BE CAREFUL WITH ANY ACTIVITIES THAT COULD POTENTIALLY LEAD TO A WILDLAND FIRE. CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE FIRE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MPC
3 follow-up statements
273 WWUS83 KGRB 151639 RFWGRB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1139 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FOR CENTRAL WISCONSIN DUE TO LOW HUMIDITY LEVELS AND DRY FUELS... .THE COMBINATION OF WARM TEMPERATURES...AFTERNOON RELATIVE HUMIDITIES IN THE 13 TO 20 PERCENT RANGE...SOUTHEAST WINDS OF 10 TO 20 MPH AND DRY FUEL LEVELS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO CENTRAL WISCONSIN FROM THIS AFTERNOON INTO EARLY THIS EVENING. WIZ030-035>037-045-160045- /O.CON.KGRB.FW.W.0001.150415T1700Z-150416T0100Z/ MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA- 1139 AM CDT WED APR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WISCONSIN... * THE AFFECTED COUNTIES ARE...MARATHON...WOOD...PORTAGE... WAUPACA AND WAUSHARA. * WINDS FROM THE SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY FALLING INTO THE 13 TO 20 PERCENT RANGE. * TEMPERATURES RISING INTO THE MIDDLE 60S. * IMPACTS...BURNING RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE INFORMATION ON BURNING RESTRICTIONS...VISIT THE WISCONSIN DNR WEBSITE AT DNR.WI.GOV/TOPIC/FORESTFIRE/RESTRICTIONS.HTML AND CLICK ON THE APPROPRIATE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS WILDLAND FIRE CONDITIONS. PLEASE BE CAREFUL WITH ANY ACTIVITIES THAT COULD POTENTIALLY LEAD TO A WILDLAND FIRE. CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE FIRE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MG
844 WWUS83 KGRB 152056 RFWGRB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 356 PM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FOR CENTRAL WISCONSIN DUE TO LOW HUMIDITY LEVELS AND DRY FUELS... .THE COMBINATION OF WARM TEMPERATURES...AFTERNOON RELATIVE HUMIDITIES IN THE 13 TO 20 PERCENT RANGE...SOUTHEAST WINDS OF 10 TO 20 MPH AND DRY FUEL LEVELS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO CENTRAL WISCONSIN FROM THIS AFTERNOON INTO EARLY THIS EVENING. WIZ030-035>037-045-160100- /O.CON.KGRB.FW.W.0001.000000T0000Z-150416T0100Z/ MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA- 356 PM CDT WED APR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WISCONSIN... * THE AFFECTED COUNTIES ARE...MARATHON...WOOD...PORTAGE... WAUPACA AND WAUSHARA. * WINDS FROM THE SOUTHEAST AROUND 15 MPH WITH GUSTS TO 20 MPH. * RELATIVE HUMIDITY IN THE 13 TO 20 PERCENT RANGE. * TEMPERATURES IN THE LOWER AND MIDDLE 60S. * IMPACTS...BURNING RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE INFORMATION ON BURNING RESTRICTIONS...VISIT THE WISCONSIN DNR WEBSITE AT DNR.WI.GOV/TOPIC/FORESTFIRE/RESTRICTIONS.HTML AND CLICK ON THE APPROPRIATE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS WILDLAND FIRE CONDITIONS. PLEASE BE CAREFUL WITH ANY ACTIVITIES THAT COULD POTENTIALLY LEAD TO A WILDLAND FIRE. CAMPFIRES... OUTDOOR GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE FIRE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MG
043 WWUS83 KGRB 160052 RFWGRB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 752 PM CDT WED APR 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT... .CONDITIONS WHICH SUPPORTED THE ISSUANCE OF A RED FLAG WARNING FOR MUCH OF CENTRAL WISCONSIN THIS AFTERNOON WILL EXPIRE AT 8 PM. WIZ030-035>037-045-160200- /O.EXP.KGRB.FW.W.0001.000000T0000Z-150416T0100Z/ MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA- 752 PM CDT WED APR 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR CENTRAL WISCONSIN... TEMPERATURES WILL CONTINUE TO COOL THIS EVENING WHILE EAST TO SOUTHEAST WINDS DIMINISH TO 5 TO 8 MPH. RELATIVE HUMIDITY WILL INCREASE TO 35 TO 40 PERCENT BY 10 PM THIS EVENING. $$ TH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at Apr 14, 10:30 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Apr 14, 10:30 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1030 PM CDT TUE APR 14 2015 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 242 PM CDT TUE APR 14 2015 MAIN FOCUS TO BE ON FIRE WEATHER FOR WED AS A VERY DRY AIR MASS COMBINES WITH LOW RELATIVE HUMIDITIES...MODEST SE WINDS AND CURRENT DRY FUEL LEVELS. THE 19Z MSAS SFC ANALYSIS SHOWED A LARGE AREA OF HI PRES STRETCHED ACROSS SRN SECTIONS OF THE GREAT LAKES REGION. AN AREA OF LOW PRES WAS SITUATED OVER THE NRN HI PLAINS WITH A TIGHTENING PRES GRADIENT OVER THE PLAINS. VERY DRY CONDITIONS EXISTED OVER NE WI WITH RELATIVE HUMIDITY VALUES MAINLY IN THE LWR TO MID TEENS ACROSS ALL BUT E-CNTRL WI WHERE VALUES WERE IN THE LWR 20S. THE SFC HI DRIFTS TO THE EAST AND WL REACH ERN ONTARIO/ERN GREAT LAKES BY DAYBREAK. NE WI WL CONT TO SEE HI CLOUDS PASS OVERHEAD ASSOCIATED WITH A SRN STREAM SYSTEM MOVING THRU THE GULF COAST STATES. THESE CLOUDS WL HAVE LITTLE IMPACT ON TEMPS AND WITH NEAR CALM SFC WINDS/DRY AIR MASS IN PLACE...EXPECT READINGS TO FALL INTO THE MID TO UPR 20S NORTH...UPR 20S TO LWR 30S CNTRL WI...LWR 30S E-CNTRL WI AND MID TO UPR 30S NEAR LAKE MI. WE ARE STILL UNDER THE INFLUENCE OF THE SLOWLY RETREATING AREA OF HI PRES THRU WED WITH THE ONLY DIFFERENCES BEING A SE WIND COMPONENT...A HIGHER WIND SPEED AND A SLGT UPTICK IN LOW-LEVEL MOISTURE. FIRE WEATHER CONCERNS REMAIN THE PRIMARY FOCUS AS MAX TEMPS REACH THE MID TO UPR 60S INLAND (UPR 50S LAKESIDE)... AFTERNOON RELATIVE HUMIDITIES DROP INTO THE 15 TO 25 PERCENT RANGE INLAND...WIND SPEEDS REACH 10 TO 15 MPH AND FUELS ARE VERY DRY. AFTER TALKING WITH SURROUNDING OFFICES...SPC AND THE DNR...HAVE DECIDED TO ISSUE A FIRE WEATHER WATCH FOR CNTRL WI FROM 17Z WED THRU 01Z THU. THIS AREA TO SEE THE WARMEST TEMPS...LOWEST DEW POINTS AND WINDS CLOSER TO 15 MPH. POTENTIAL DOES EXIST FOR AN UPGRADE TO A RED FLAG WARNING IF THESE CONDITIONS COME TO FRUITION. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 242 PM CDT TUE APR 14 2015 CONTINUED MAINLY DRY WEATHER EXPECTED THROUGH THE WEEKEND...FOLLOWED BY A CHANCE OF RAIN EARLY NEXT WEEK. THE WESTERN PERIPHERY OF A HIGH PRESSURE SYSTEM WILL REMAIN OVER WI WEDS NGT INTO THURSDAY...AND WEAK SHORT-WAVE ENERGY IS EXPECTED TO PASS TO OUR SOUTHEAST...SO DRY WX SHOULD CONTINUE. HAVE LOWERED DEW POINTS IN THE SANDY SOIL REGIONS...RESULTING IN RELATIVE HUMIDITIES OF 20 TO 25 PERCENT IN NORTHERN WI...AND 25 TO 30 PERCENT IN CENTRAL WI. THIS WILL BE ANOTHER DAY OF ELEVATED FIRE DANGER...BUT FORTUNATELY WITH LIGHT WINDS. MODELS DIFFER ON HOW MUCH...IF ANY...PCPN WILL OCCUR WITH A COLD FRONT THAT MOVES THROUGH ON FRIDAY/FRIDAY NIGHT. THE ECMWF/UKMET HAVE ZONAL FLOW OVER THE GREAT LAKES...KEEP GULF MOISTURE WELL TO OUR SOUTH...AND SUPPORT A DRY FCST. THE GFS HAS MORE INTERACTION BETWEEN THE NORTHERN AND SOUTHERN STREAMS...WITH SW FLOW ALOFT... AND BRINGS GULF MOISTURE INTO THE REGION. GIVEN THE RECENT DRY PATTERN...LEANING STRONGLY TOWARD THE DRIER PATTERN...AND ONLY MENTIONING SLGT CHC POPS FOR NOW. HAVE RAISED MAX TEMPS FOR THE END OF THE WORK WEEK...WITH LOWER 70S EXPECTED IN THE TYPICAL WARM SPOTS ON FRIDAY. PACIFIC HIGH PRESSURE SHOULD KEEP MOST OF THE WEEKEND DRY...BUT AN APPROACHING FRONTAL SYSTEM IS EXPECTED TO BRING A CHANCE OF RAIN SUNDAY NIGHT INTO MONDAY...ALONG WITH COOLER TEMPERATURES. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 948 PM CDT TUE APR 14 2015 VFR CONDITIONS TO PREVAIL TONIGHT AND WEDNESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIZ030-035>037-045. && SHORT TERM.....KALLAS LONG TERM......KIECKBUSCH AVIATION.......TDH
Hazardous weather outlook, Apr 15, 3:40 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CDT WED APR 15 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 340 AM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS CENTRAL WISCONSIN THIS AFTERNOON INTO THIS EVENING. WARM TEMPERATURES... LOW RELATIVE HUMIDITIES...WIND SPEEDS OF 10 TO 15 MPH AND DRY FUELS WILL ALL LEAD TO A CRITICAL FIRE WEATHER DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MILD TEMPERATURES AND VERY DRY CONDITIONS WILL CONTINUE THURSDAY AND FRIDAY...KEEPING ELEVATED FIRE WEATHER CONDITIONS ACROSS THE REGION. THERE IS A SMALL CHANCE OF SHOWERS ON FRIDAY. ANY SHOWER THAT DOES DEVELOP COULD PRODUCE GUSTY WINDS. COOLER TEMPERATURES WILL ARRIVE ON SATURDAY...ALTHOUGH AFTERNOON RELATIVE HUMIDITY READINGS AGAIN WILL BE VERY LOW AWAY FROM THE BAY AND LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-160845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 340 AM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/RCE
Nearby
Red Flag Warnings in Wisconsin, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.